Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 76, NWS Melbourne, FL

July 17, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 17, 1994, 2:15 PM EDT for Flagler County, Florida. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Jul 17, 1994, 2:15 PM EDT (18:15 UTC)
Expired
Jul 17, 1994, 3:00 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 6.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 171816 RRA
SVRDAB
FLC035-171900-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
215 PM EDT SUN JUL 17 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM ABOUT
6 MILES NORTHWEST OF BUNNELL.
 
THIS SEVERE STORM WAS MOVING SOUTHWEST 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:11 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 17, 2:11 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
211 PM EDT SUN JUL 17 1994

CNTRL FL LOOKS TO BE IN BETWEEN SYSTEMS THRU TUE AS WEAK VORT AND 50H
TROF MOVE INTO NORTH AND UPPER LOW IN ESTRLY FLOW APPROACHES SE FL.
MDLS DO NOT LOOK TO HAVE GOOD HANDLE ON PTRN CHGS ESP TUE WHEN THINGS
GET CHAOTIC. OVERALL MRH SHOULD BEGIN TO INCREASE THRU PERIOD AND WILL
GO TOWARD FWC POPS. IF MORE MOISTURE ARRIVES FROM SRN SYSTEM TUE COULD
BE MORE ACTIVE BUT WILL HOLD OFF ON HIGHER POPS. SCT TSTMS INTERIOR
AND INLAND VOLUSIA INTO THIS EVE AND MON EVE WITH COASTAL ACTIVITY
EARLY AFTERNOON FROM TTS SOUTH. TMPS AVG OF MDLS.

@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 73/91/73/91  2324
DAB 73/90/73/90  2324
MLB 74/90/74/90  -3-4

MLB...NONE

RES

In the hours before

Special weather statement, Jul 17, 11:30 AM EDT, 2 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-171730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT SUN JUL 17 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A CONTINUED LACK OF DEEP MOISTURE WILL KEEP THUNDERSTORM ACTIVITY
WELL BELOW NORMAL THIS AFTERNOON. A RIDGE OF HIGH PRESSURE AT THE
SURFACE AND WEAK WIND FIELDS WILL ALLOW THE EAST COAST SEA BREEZE TO
FORM WELL INLAND...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM WEST
OF DAYTONA BEACH TO SANFORD AND LAKE KISSIMMEE BY MID AFTERNOON. NO
THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL AREAS FROM CAPE CANAVERAL
TO JUPITER INLET...INLAND TO LAKE OKEECHOBEE.

THUNDERSTORMS THAT DO FORM OVER THE INTERIOR WILL HAVE THE POTENTIAL
FOR VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH...AS WELL AS
FREQUENT LIGHTNING. NO SEVERE WEATHER IS EXPECTED.

RES
Special weather statement, Jul 17, 11:30 AM EDT, 2 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-171730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT SUN JUL 17 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A CONTINUED LACK OF DEEP MOISTURE WILL KEEP THUNDERSTORM ACTIVITY
WELL BELOW NORMAL THIS AFTERNOON. A RIDGE OF HIGH PRESSURE AT THE
SURFACE AND WEAK WIND FIELDS WILL ALLOW THE EAST COAST SEA BREEZE TO
FORM WELL INLAND...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM WEST
OF DAYTONA BEACH TO SANFORD AND LAKE KISSIMMEE BY MID AFTERNOON. NO
THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL AREAS FROM CAPE CANAVERAL
TO JUPITER INLET...INLAND TO LAKE OKEECHOBEE.

THUNDERSTORMS THAT DO FORM OVER THE INTERIOR WILL HAVE THE POTENTIAL
FOR VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH...AS WELL AS
FREQUENT LIGHTNING. NO SEVERE WEATHER IS EXPECTED.

RES
Special weather statement, Jul 17, 1:44 PM EDT, 31 minutes before
FLZ038-171845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
144 PM EDT SUN JUL 17 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER FLAGLER COUNTY...JUST
SOUTH OF BUNNELL AND ABOUT 10 MILES NORTH OF BUNNELL.

THESE STORMS WERE MOVING SOUTHWEST ABOUT 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
POSSIBLY SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
Special weather statement, Jul 17, 1:44 PM EDT, 31 minutes before
FLZ038-171845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
144 PM EDT SUN JUL 17 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER FLAGLER COUNTY...JUST
SOUTH OF BUNNELL AND ABOUT 10 MILES NORTH OF BUNNELL.

THESE STORMS WERE MOVING SOUTHWEST ABOUT 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
POSSIBLY SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.